Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 188, NWS Tulsa, OK

May 29, 2019Choctaw County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 29, 2019, 2:46 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2019, 2:46 PM CDT (19:46 UTC)
Expired
May 29, 2019, 3:45 PM CDT
In force
59 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Choctaw County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 156 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 10:04 AM CDTSevere Thunderstorm WatchSPC7 hr
May 29, 12:46 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3136 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
3.5
Supercell composite
14.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:37 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 29, 12:37 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1237 PM CDT Wed May 29 2019

.AVIATION...
CONCERNING TAF SITES
KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widespread convection will continue through 00z across much of the
area with areal coverage decreasing from NW to SE after 02z. KBVO
may be the exception with TSRA ending between 22-00z. MVFR cigs to
prevail for most of the period, with cigs lifting to VFR levels
during the overnight period. VFR conditions then will prevail for
the remainder of the TAF period.

&&

.PREV DISCUSSION... /Issued 1030 AM CDT Wed May 29 2019/

DISCUSSION...
Main update to the zones is adding severe watch 289 to most of
eastern OK and all of northwest AR. Tweaked pops some through 18z,
but otherwise rest of forecast elements have been left as they
are. Favorable environment for severe this afternoon will focus
across SE OK and NW AR, where the potential for supercells will be
in place. Additionally, the threat for heavy rainfall ahead of a
slowly moving frontal boundary will persist across the entire
area. Quick onset flash flooding, especially across northeast
Oklahoma will be possible through the afternoon. The heavy rain
potential will slowly shift southeast of the I-44 corridor by
late afternoon or early evening.

Updated ZFP/PFM/AFM already sent.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ049-053>076.

AR...Flash Flood Watch through Thursday morning for ARZ001-002-010-
     011-019-020-029.

&&

AVIATION.....23
Hazardous weather outlook, May 29, 8:55 AM CDT, 5 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
855 AM CDT Wed May 29 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
855 AM CDT Wed May 29 2019

...SEVERE WEATHER WITH HEAVY RAINFALL EXPECTED TODAY...
...DANGEROUS TO POTENTIALLY CATASTROPHIC FLOODING POSSIBLE...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Mainly This afternoon.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...This Morning.

	AREA AT GREATEST RISK...Southeast Oklahoma into western Arkansas.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET... This Morning.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Southeast Oklahoma into western Arkansas.

DISCUSSION...
Storms have developed across parts of central and eastern Oklahoma
this morning. These storms will spread northeast and expand in areal
coverage as the morning progresses. Meanwhile, a cold front
extending from north central to southwest Oklahoma. This boundary
will slowly sag into eastern Oklahoma today. As upper level energy
spreads into the region, showers and thunderstorms will continue to
increase along and southeast of the Interstate 44 corridor and push
southeast during the afternoon.

Cities along the Arkansas River may experience flooding in areas
that typically remain dry and there is potential for catastrophic
flooding should the heavier totals be realized near the larger
Arkansas river channel.

Scattered strong to severe storm potential will continue
through the day. These storms will be capable of producing large
hail, damaging winds and isolated tornadoes. The highest severe risk
will be across southeast portions of Oklahoma into western Arkansas
during the afternoon, with a transition to heavy rain and flooding
by tonight as the front moves through the area.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY and FRIDAY...No Hazards.
SATURDAY through TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
After a brief period of dry weather Thursday and Friday,
thunderstorm chances return by the weekend and continue into early
next week. The threat of organized severe weather will be less, but
there remains potential for at least locally heavy rainfall.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
An organized severe weather event is expected Wednesday with
warnings and watches for both flash flooding and severe weather
likely for portions of the area.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 29, 1:20 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
120 PM CDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     FLASH FLOOD      4 WNW TULSA             36.16N 95.99W
05/29/2019                   TULSA              OK   EMERGENCY MNGR

            NEIGHBORHOOD STREET FLOODING IN THE 4300-4500 BLOCK OF W.
            5TH ST. DUE TO HEAVY RAIN.

&&

NMM
Local storm report, May 29, 1:22 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
122 PM CDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             OAK GROVE               36.46N 93.45W
05/29/2019  E1.00 INCH       CARROLL            AR   PUBLIC

            RELAYED BY NWS SPRINGFIELD.

&&

JDS
Special weather statement, May 29, 1:53 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
153 PM CDT Wed May 29 2019

ARZ029-OKZ076-291945-
Sebastian AR-Le Flore OK-
153 PM CDT Wed May 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SEBASTIAN AND
NORTHEASTERN LE FLORE COUNTIES UNTIL 245 PM CDT...

At 153 PM CDT, a strong thunderstorm was located near Cameron, moving
northeast at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Fort Smith...                     Poteau...
Greenwood...                      Pocola...
Arkoma...                         Hackett...
Bonanza...                        Midland...
Cameron...                        Excelsior...
Jenny Lind...                     Rock Island...
Braden...                         Mill Creek...
Rye Hill...                       Jenson...

This includes Interstate 540 between mile markers 10 and 14.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 800 PM CDT for west central
Arkansas...and southeastern and east central Oklahoma.

LAT...LON 3520 9418 3497 9450 3510 9466 3531 9449
      3531 9448 3532 9448 3538 9443
TIME...MOT...LOC 1853Z 222DEG 20KT 3510 9452

69
Special weather statement, May 29, 2:01 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
201 PM CDT Wed May 29 2019

OKZ049-075-076-292000-
Latimer OK-Pushmataha OK-Le Flore OK-
201 PM CDT Wed May 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA...
SOUTHEASTERN LATIMER AND SOUTHWESTERN LE FLORE COUNTIES UNTIL 300 PM
CDT...

At 200 PM CDT, a strong thunderstorm was located 4 miles north of
Nashoba, moving northeast at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Talihina...                       Albion...
Clayton Lake State Park...        Talimena State Park...
Bengal...                         Nashoba...
Kiamichi...                       Whitesboro...
Tuskahoma...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 800 PM CDT for southeastern
Oklahoma.

LAT...LON 3442 9519 3454 9535 3495 9498 3477 9473
TIME...MOT...LOC 1900Z 222DEG 20KT 3454 9521

69
Special weather statement, May 29, 2:04 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
204 PM CDT Wed May 29 2019

OKZ053-292000-
Choctaw OK-
204 PM CDT Wed May 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR CHOCTAW COUNTY UNTIL 300 PM
CDT...

At 203 PM CDT, a strong thunderstorm was located 8 miles north of
Honey Grove, moving northeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Hugo...                           Boswell...
Soper...                          Kent...
Goodland...                       Messer...
Hugo Lake State Park...           Grant...
Fallon...                         Apple...
Speer...                          Unger...
Gay...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 800 PM CDT for southeastern
Oklahoma.

LAT...LON 3387 9584 3391 9588 3392 9591 3395 9594
      3412 9594 3415 9595 3416 9521 3388 9554
      3389 9555 3393 9556 3394 9560 3392 9561
      3391 9564 3391 9567 3389 9569 3390 9575
      3387 9577
TIME...MOT...LOC 1903Z 221DEG 24KT 3371 9594

69
Special weather statement, May 29, 2:34 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
234 PM CDT Wed May 29 2019

ARZ029-OKZ076-292030-
Sebastian AR-Le Flore OK-
234 PM CDT Wed May 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 330 PM CDT...

At 234 PM CDT, a strong thunderstorm was located 5 miles southeast of
Heavener Runestone State Park, moving northeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Heavener...                       Mansfield...
Hartford...                       Huntington...
Midland...                        Heavener Runestone State Park...
Patterson...                      Arkola...
Hodgen...                         Witcherville...
Dayton...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 800 PM CDT for west central
Arkansas...and southeastern Oklahoma.

LAT...LON 3506 9425 3506 9423 3497 9424 3495 9429
      3496 9433 3495 9434 3496 9437 3494 9439
      3495 9441 3493 9443 3493 9445 3475 9445
      3471 9451 3483 9468 3521 9434 3509 9418
TIME...MOT...LOC 1934Z 221DEG 24KT 3483 9454

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:27 PM CDTSpecial Weather StatementTSACraig, Ottawa48 min
May 28, 7:55 PM CDTSevere Thunderstorm WarningTSAPawnee35 min
May 29, 12:57 AM CDTSpecial Weather StatementTSAMcIntosh, Pittsburg33 min
May 29, 1:12 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee48 min
May 29, 1:35 AM CDTSevere Thunderstorm WarningTSAHaskell40 min
May 29, 1:48 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Muskogee, Sequoyah42 min
May 29, 1:59 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah46 min
May 29, 2:21 AM CDTSevere Thunderstorm WarningTSAAdair, LeFlore, Sequoyah39 min
May 29, 8:06 AM CDTSpecial Weather StatementTSAOkfuskee24 min
May 29, 8:31 AM CDTSpecial Weather StatementTSAOkmulgee44 min
May 29, 8:52 AM CDTSpecial Weather StatementTSACreek, Okmulgee, Wagoner53 min
May 29, 9:01 AM CDTAreal Flood AdvisoryTSACreek, Muskogee, Okmulgee, Tulsa, Wagoner119 min
May 29, 9:13 AM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner47 min
May 29, 9:31 AM CDTSevere Thunderstorm WarningTSAMuskogee, Wagoner44 min
May 29, 9:54 AM CDTSpecial Weather StatementTSAMayes, Rogers51 min
May 29, 9:59 AM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Rogers, Wagoner46 min
May 29, 10:05 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee40 min
May 29, 10:17 AM CDTAreal Flood AdvisoryTSACreek, Okfuskee, Okmulgee118 min
May 29, 10:17 AM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner43 min
May 29, 10:42 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware48 min
May 29, 10:43 AM CDTFlash Flood WarningTSACreek, Muskogee, Okfuskee, Okmulgee5 hr
May 29, 10:46 AM CDTSpecial Weather StatementTSACreek44 min
May 29, 10:56 AM CDTSpecial Weather StatementTSACraig49 min
May 29, 11:04 AM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Rogers, Tulsa, Wagoner116 min
May 29, 11:26 AM CDTSpecial Weather StatementTSAOkmulgee, Rogers, Tulsa, Wagoner64 min
May 29, 11:30 AM CDTFlash Flood WarningTSACherokee, Muskogee, Wagoner5 hr
May 29, 11:45 AM CDTSpecial Weather StatementTSAOkfuskee45 min
May 29, 12:10 PM CDTFlash Flood WarningTSACreek, Tulsa7 hr
May 29, 12:35 PM CDTSpecial Weather StatementTSAMcIntosh40 min
May 29, 12:48 PM CDTFlash Flood WarningTSAAdair5 hr
May 29, 12:55 PM CDTFlash Flood WarningTSAHaskell, McIntosh, Muskogee, Okfuskee, Sequoyah5 hr
May 29, 1:09 PM CDTFlash Flood Warning EmergencyTSAMuskogee, Okfuskee, Okmulgee5 hr
May 29, 1:53 PM CDTRiver Flood WarningTSACreek20 hr
May 29, 1:56 PM CDTRiver Flood AdvisoryTSACherokee57 hr
May 29, 2:01 PM CDTSpecial Weather StatementTSALatimer59 min
May 29, 2:04 PM CDTSpecial Weather StatementTSAChoctaw56 min
May 29, 2:34 PM CDTSpecial Weather StatementTSALeFlore56 min
May 29, 2:41 PM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Osage, Ottawa and 4 more3 hr
May 29, 3:43 PM CDTSevere Thunderstorm WarningTSAChoctaw46 min
May 29, 4:17 PM CDTAreal Flood WarningTSACraig, Delaware, Mayes, Nowata, Osage, Ottawa and 3 more24 hr
May 29, 4:25 PM CDTAreal Flood WarningTSAAdair, Cherokee, Creek, McIntosh, Muskogee, Okfuskee and 4 more48 hr
May 29, 2:51 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Sebastian, Washington39 min
May 29, 3:26 AM CDTSevere Thunderstorm WarningTSAFranklin, Madison33 min
May 29, 4:24 AM CDTSpecial Weather StatementTSALogan36 min
May 29, 11:30 AM CDTSevere Thunderstorm WarningTSABenton, Washington45 min
May 29, 11:41 AM CDTTornado WarningTSABenton, Washington49 min
May 29, 11:54 AM CDTAreal Flood AdvisoryTSABenton, Washington2 hr
May 29, 12:01 PM CDTSpecial Weather StatementTSAFranklin44 min
May 29, 12:20 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington55 min
May 29, 12:50 PM CDTSevere Thunderstorm WarningTSAFranklin, Madison55 min
May 29, 12:51 PM CDTAreal Flood AdvisoryTSACarroll, Madison114 min
May 29, 1:53 PM CDTSpecial Weather StatementTSASebastian52 min
May 29, 2:15 PM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian6 hr
May 29, 2:37 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian17 min
May 29, 4:31 PM CDTAreal Flood WarningTSABenton, Carroll, Madison, Washington24 hr
May 29, 4:34 PM CDTAreal Flood WarningTSACrawford, Franklin, Sebastian48 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.